Alert archive / Louisiana / Tornado Warnings in 2007
Tornado Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 4, 2007, 12:19 PM CDT for Livingston Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2007, 12:19 PM CDT (17:19 UTC)
- Expired
- May 4, 2007, 12:45 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Livingston Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 041719
TORLIX
LAC063-041745-
/O.NEW.KLIX.TO.W.0022.070504T1719Z-070504T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1219 PM CDT FRI MAY 4 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 1245 PM CDT
* AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
NORTHWEST OF WHITEHALL...OR ABOUT 11 MILES NORTHEAST OF GONZALES...
MOVING EAST AT 10 MPH.
* THE TORNADO WILL BE NEAR...
WHITEHALL BY 1245 PM CDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3030 9082 3035 9086 3037 9089 3044 9089
3044 9055 3031 9055 3027 9058 3024 9058
3024 9061
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 4, 10:32 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 4, 10:32 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1032 AM CDT FRI MAY 4 2007 .UPDATE... THE FLOOD WATCH HAS BEEN CANCELLED. THE THREAT OF FLOODING HEAVY RAINS IN EXTREME SOUTHEAST LOUISIANA HAS DIMINISHED. && .PREV DISCUSSION... /ISSUED 402 AM CDT FRI MAY 4 2007/ DISCUSSION... THE MCS THAT HAS BEEN AFFECTING THE FORECAST AREA OVERNIGHT AND EARLY THIS MORNING HAS GRADUALLY BEEN WEAKENING AS THE UPPER TROUGH OVER THE LOWER MISSISSIPPI VALLEY BEGINS TO MOVE OFF TO THE NORTHEAST. ONE CLUSTER OF CONVECTION THAT CONTINUES TO PRODUCE SOME LOCALLY HEAVY RAIN WAS LOCATED SOUTH OF LAKE PONTCHARTRAIN. SCATTERED ADDITIONAL CONVECTION IS JUST BEGINNING TO DEVELOP IN THE WAKE OF THE EARLIER CONVECTION OVER EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI. ADDITIONAL CONVECTIVE DEVELOPMENT IS EXPECTED THROUGH THE DAY AS A MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE ACROSS THE FORECAST AREA ALONG WITH DIURNAL HEATING AND DIVERGENCE ALOFT. PLAN TO MAINTAIN THE FLOOD WATCH THROUGH NOON TODAY ACROSS THAT AREA OF THE FORECAST AREA SOUTH OF THE LAKE WHERE HEAVY RAIN CONTINUES EARLY THIS MORNING. THE FLOOD WATCH WILL BE LOWERED FOR THE REMAINING OF THE FORECAST AREA...BUT THUNDERSTORMS WITH LOCALLY HEAVY RAIN WORDING WILL BE MENTIONED IN THE FORECAST PACKAGE FOR TODAY. AS THE UPPER TROUGH PULLS OFF TO THE NORTHEAST RAIN CHANCES WILL DIMINISH CONSIDERABLY OVER THE WEEKEND AS UPPER LEVEL RIDGING BUILDS OVER THE MISSISSIPPI VALLEY AND EVENTUALLY MUCH OF THE EASTERN U.S. AS A DEEP UPPER TROUGH DIGS OVER THE WESTERN CONUS. THIS GENERAL PATTERN WILL CONTINUE INTO THE EARLY WORK WEEK WITH UPPER LEVEL RIDGING BEING MAINTAINED OVER THE AREA WHILE THE WESTERN TROUGH ONLY MAKES SLOW EASTWARD PROGRESS WHILE BECOMING LESS AMPLIFIED. ONLY ISOLATED TO SCATTERED CONVECTION IS EXPECTED OVER THE WEEKEND WITH PERHAPS A SOMEWHAT BETTER CHANCE FOR CONVECTION MONDAY AS A WEAK VORT MAX MOVES AROUND THE UPPER RIDGE AND AFFECTS THE AREA. DRIER AIR WILL WORK INTO THE AREA DURING THE MIDDLE OF THE WEEK AND PLAN TO ONLY MENTION ISOLATED CONVECTION DURING THAT PERIOD. RAIN CHANCES MAY INCREASE AGAIN TOWARD THE END OF THE WEEK AS THE UPPER TROUGH SHIFTS EAST. && .PRELIMINARY POINT TEMPS/POPS... MCB 82 67 86 66 / 50 20 30 10 BTR 83 68 87 68 / 50 20 30 10 MSY 83 71 87 71 / 50 20 30 10 GPT 83 70 84 69 / 50 20 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, May 4, 11:00 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI MAY 4 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS AND HEAVY RAIN... SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY BEFORE DIMINISHING DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY WITH THE MAIN THREAT BEING ISOLATED DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. IN ADDITION... SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON THAT COULD RESULT IN MINOR FLOODING OF SOME ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND MONDAY WITH ISOLATED MAINLY AFTERNOON THUNDERSTORMS POSSIBLE SUNDAY AND TUESDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. CONTINUE MONITORING THE WEATHER FOR LATER STATEMENTS...WATCHES...AND POSSIBLE WARNINGS.
In the hours before
Local storm report, May 4, 7:38 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
738 AM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG LAFITTE 29.69N 90.10W
05/04/2007 JEFFERSON LA BROADCAST MEDIA
A TREE WAS BLOWN DOWN ON A TRAILER.
&&
11Special weather statement, May 4, 8:32 AM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 832 AM CDT FRI MAY 4 2007 LAZ038-049-050-041415- ASCENSION-LIVINGSTON-TANGIPAHOA- 832 AM CDT FRI MAY 4 2007 ...STRONG THUNDERSTORMS AFFECTING AREAS OF LIVINGSTON... TANGIPAHOA AND ASCENSION PARISHES... AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF STRONG THUNDERSTORMS EXTENDING FROM THE HAMMOND AREA WEST TO THE COMMUNITIES OF LIVINGSTON AND PRAIRIEVILLE. THESE THUNDERSTORMS WERE MOVING EAST AT 25 MPH AND WILL PRODUCE FREQUENT LIGHTING...GUSTY WINDS TO 45 MPH AND HEAVY DOWNPOURS OF RAIN. WHEN STRONG THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE THUNDERSTORMS PASS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT.
Local storm report, May 4, 9:12 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
912 AM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL KENNER 29.98N 90.25W
05/04/2007 E1.75 INCH JEFFERSON LA PUBLIC
GOLF BALL SIZED HAIL REPORTED AT CHATEAU ESTATES 730-800
AM BY PUBLIC THROUGH TV STATION
0745 AM HAIL 1 N LIVINGSTON 30.52N 90.75W
05/04/2007 E0.88 INCH LIVINGSTON LA LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT
0745 AM HAIL KENNER 29.98N 90.25W
05/04/2007 E0.88 INCH JEFFERSON LA PUBLIC
NICKEL-SIZED HAIL REPORTED IN 4100 BLOCK OF LOYOLA
730-800 AM BY PUBLIC THROUGH TV
&&
25Local storm report, May 4, 9:47 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
947 AM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD 10 NE SORRENTO 30.29N 90.75W
05/04/2007 LIVINGSTON LA EMERGENCY MNGR
FLASH FLOODING OF ANCILLARY ROADS REPORTED AROUND FRENCH
SETTLEMENT AND SOUTHERN LIVINGSTON PARISH
&&
25Local storm report, May 4, 11:40 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 AM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD PORT ALLEN 30.45N 91.21W
05/04/2007 WEST BATON ROUGE LA EMERGENCY MNGR
REPORTS OF STREET FLOODING AND POSSIBLY 2 HOUSES FLOODED.
STORM SPOTTER ALSO REPORTED FLOODING IN MOTEL PARKING
LOT.
&&
25The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:56 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge | 25 min |
| May 4, 2:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| May 4, 3:00 AM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 30 min |
| May 4, 3:15 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 2 hr |
| May 4, 4:22 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 38 min |
| May 4, 5:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 4, 5:05 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 25 min |
| May 4, 5:35 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 25 min |
| May 4, 5:37 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 23 min |
| May 4, 5:46 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 4, 5:51 AM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist | 24 min |
| May 4, 6:00 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 30 min |
| May 4, 6:38 AM CDT | Special Marine Warning | LIX | 67 min | |
| May 4, 6:46 AM CDT | Flash Flood Warning | LIX | Saint John the Baptist | 119 min |
| May 4, 7:42 AM CDT | Severe Thunderstorm Warning | LIX | Livingston | 33 min |
| May 4, 7:53 AM CDT | Special Marine Warning | LIX | 67 min | |
| May 4, 8:45 AM CDT | Flash Flood Warning | LIX | Livingston | 90 min |
| May 4, 10:39 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 36 min |
| May 4, 11:03 AM CDT | Special Marine Warning | LIX | 87 min | |
| May 4, 12:08 PM CDT | Flash Flood Watch | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard, Saint Helena and 5 more | 6 hr |
| May 4, 12:22 PM CDT | Special Marine Warning | LIX | 83 min | |
| May 4, 12:55 PM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist | 50 min |
| May 4, 1:09 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 51 min |
| May 4, 1:12 PM CDT | Special Marine Warning | LIX | 93 min | |
| May 4, 1:59 PM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 31 min |
| May 4, 2:27 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 48 min |
| May 4, 2:29 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 2 hr |
| May 4, 2:29 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard | 2 hr |
| May 4, 2:42 PM CDT | Special Marine Warning | LIX | 93 min | |
| May 4, 3:07 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 23 min |
| May 4, 4:10 PM CDT | Special Marine Warning | LIX | 2 hr |
Nearby
Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.